Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 189, NWS Mobile, AL

November 24, 2001Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Nov 24, 2001, 12:39 PM CST for Perry County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 24, 2001, 12:39 PM CST (18:39 UTC)
Expired
Nov 24, 2001, 1:00 PM CST
In force
21 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Perry County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WUUS54 KMOB 241839
SVRMOB
MSC111-241900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1239 PM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 100 PM CST

* AT 1239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF MAHNED...MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FERGUSON...BEAUMONT BY 1240 PM CST
  HINTONVILLE...KITTRELL BY 1245 PM CST
  RICHTON BY 1250 PM CST
  RHODES BY 1255 PM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

LAT...LON 3122 8919 3108 8908 3108 8891 3118 8884
          3145 8884 3143 8909

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:35 AM CST, 9 hours 4 minutes earlier.

Area forecast discussion, Nov 24, 3:35 AM CST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
335 AM CST SAT NOV 24 2001

ADDED MOBILE BAY TO SCA.

DEEP SURFACE LOW OVER KS STILL PROGD TO MOVE QUICKLY INTO THE GREAT
LAKES REGION LATER TONIGHT.  ASSOCIATED FRONTAL BOUNDARY WILL PUSH
INTO THE AREA THIS EVENING AND STALL ALONG THE NW FL COAST SUNDAY
MORNING.  NO QUESTION ABOUT RAIN...BUT SEVERE POTENTIAL REMAINS
SOMEWHAT UNCERTAIN AS GREATEST UPPER SUPPORT AND FORCING RIDES WELL
NORTH.  AT THIS TIME...EXPECT WIDESPREAD SHOWERS AND TSTMS TO
DEVELOP ACROSS THE AREA BY EARLY AFTERNOON WITH AN ISOLATED SEVERE
THREAT BETWEEN 18Z AND 00Z TODAY AS CAPES CLIMB INTO THE 2000-2500
J/KG RANGE AND VEERING LOW LEVEL WINDS (SFC SSE 15KTS TO 850MB SW
45KTS) RESULTS IN 200+ HELICITIES.  MAIN SEVERE THREAT WILL LIKELY
BE SEVERAL ROTATING CELLS...MAINLY MOVING IN OFF THE WARM GULF
WATERS DURING THE AFTERNOON...WITH SOME DOWNBURST POTENTIAL LIKELY
OVER THE NW-NRN ZONES BY LATE AFTERNOON-EARLY EVENING...LARGELY
ASSOCIATED WITH EXPECTED SQUALL LINE.  INSTABILITIES AND DYNAMICS
REALLY FALL OFF BETWEEN 00Z-06Z TNGT...SUGGESTING WEAKENING TREND IN
SQUALL LINE AS IT PUSHES EASTWARD ACROSS THE FA THRU THE LATE EVNG
AND EARLY SUNDAY MORNING HOURS.  SINCE FA IS IN A SLIGHT RISK AREA
WITH THREAT OF ROTATORS OFF THE GULF...WILL GO AHEAD AND EXTEND
SEVERE WORDING IN ZONES ALL THE WAY DOWN TO THE COAST.

RAIN CHANCES WILL QUICKLY DIMINISH FROM WEST TO EAST BY EARLY SUNDAY
MORNING...BUT WITH FRONT STALLING ALONG THE NW FL COAST...WILL HAVE
TO HOLD ONTO SOME CLOUDS AND SLGT CHC POPS THRU SUNDAY NIGHT.
CHANCE RAIN CONTINUES MON-MID WEEK AS FRONT BACKS UP ON MON AHEAD OF
NEXT FRONT TUES-WED.  THE AVN CONTIUES TO STALL THIS NEXT FRONT NEAR
THE COAST AGAIN UNTIL A SECOND SURGE CAN CLEAN THE AREA OUT LIKELY
LATER IN THE WEEK THU-FRI.

FCSTID = 39/26
MOB   77  63  74  59 /  60  80  20  10
PNS   76  64  73  62 /  50  80  30  20
DTS   74  65  73  63 /  50  80  30  20
GZH   76  59  72  56 /  50  80  20  10
2R0   75  55  71  51 /  70  60  20  10
61A   75  56  71  53 /  70  70  20  10

.MOB...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.

In the hours before

Special weather statement, Nov 24, 9:31 AM CST, 3 hours 8 minutes before
ALZ051>054-MSZ067-075-076-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
931 AM CST SAT NOV 24 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 300 PM CST THIS AFTERNOON...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...WASHINGTON...CLARKE...WILCOX AND CHOCTAW.

IN SOUTHEAST MISSISSIPPI...PERRY...GREENE AND WAYNE.

AT 930 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS OVER CENTRAL MISSISSIPPI WITH SCATTERED SHOWERS
AND THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI.  THESE STORMS WILL
ADVANCE EASTWARD AT 20 MPH AND MOVE ACROSS THE WATCH AREA THROUGH
THIS AFTERNOON.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 10:49 AM CSTSevere Thunderstorm WarningMOBPerry, Wayne26 min
Nov 24, 11:54 AM CSTTornado WarningMOBWayne36 min
Nov 24, 12:52 PM CSTTornado WarningMOBWayne38 min
Nov 24, 1:30 PM CSTTornado WarningMOBPerry, Stone30 min
Nov 24, 1:30 PM CSTTornado WarningMOBGreene30 min
Nov 24, 1:59 PM CSTTornado WarningMOBGreene, Perry31 min
Nov 24, 2:03 PM CSTTornado WarningMOBStone27 min
Nov 24, 2:25 PM CSTTornado WarningMOBGreene35 min
Nov 24, 2:29 PM CSTTornado WarningMOBGeorge, Stone31 min
Nov 24, 2:56 PM CSTTornado WarningMOBGreene34 min
Nov 24, 3:30 PM CSTTornado WarningMOBGreene30 min
Nov 24, 3:59 PM CSTSevere Thunderstorm WarningMOBGreene31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.